Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 201, NWS Grand Forks, ND

July 23, 20224 counties in North Dakota; 8 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 23, 2022, 12:43 AM CDT for 4 counties in North Dakota; 8 counties in Minnesota. It was in force for 62 min. 38 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2022, 12:43 AM CDT (05:43 UTC)
Expired
Jul 23, 2022, 1:45 AM CDT
In force
62 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Possible
Damage threat
Destructive
Hail
1.0 in
Wind
80.0 mph

Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Mahnomen County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Grand Forks County, ND, Griggs County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 12:43 AM CDTTSTM WND GST 601 W Mayville, NDPEAK WIND MEASURED AT A PERSONAL WEATHER STATION.
Jul 23, 12:43 AM CDTTSTM WND GST 601 W Mayville, NDPERSONAL WEATHER STATION REPORT.
Jul 23, 12:44 AM CDTHAIL 13 Sse Northwood, NDREPORT FROM MPING: QUARTER (1.00 IN.).
Jul 23, 12:45 AM CDTTSTM WND DMG3 Se Northwood, NDREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
Jul 23, 12:45 AM CDTTSTM WND GST 662 S Emerado, ND
Jul 23, 12:47 AM CDTTSTM WND DMG1 N Thompson, ND250 TO 300 FOOT SWATH OF LARGE, OLD GROWTH TREES IN SHELTER BELT RIPPED APART. LARGE 6-12 INCH DIAMETER TREES RIPPED. SENT DEER RUNNING INTO THE STORM.
Jul 23, 12:47 AM CDTTSTM WND DMG4 Ene Thompson, NDTHREE DOWNED TREES.
Jul 23, 12:47 AM CDTTSTM WND DMG8 S Emerado, NDTREE DOWN IN 8 MILES SOUTH OF EMERADO. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Jul 23, 12:47 AM CDTTSTM WND DMGThompson, NDNUMEROUS LARGE TREES DOWNED AND DAMAGED, ALONG WITH DAMAGE TO OUTDOOR SHEDS, FURNITURE, FENCES, AND TRAMPOLINES IN THOMPSON. POWER OUTAGES REPORTED. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Jul 23, 12:48 AM CDTTSTM WND DMG2 Nnw Arvilla, NDREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Jul 23, 12:49 AM CDTTSTM WND DMGThompson, NDNUMEROUS LARGE TREES BROKEN DOWN IN SHELTER BELTS ACROSS ALLENDALE TOWNSHIP AND WITHIN THE COMMUNITY OF THOMPSON. ONE HAYSHED LOCATED WEST OF TOWN HAD A SIDEWALL BLOWN OUT AND THE ROOF COLLAPSED.
Jul 23, 12:50 AM CDTTSTM WND DMG2 Sse Grand Forks, NDOFF DUTY NWS EMPLOYEE REPORTED SECTIONS OF FENCE DOWN. TIME ESTIMATED FROM RADAR.
Jul 23, 12:51 AM CDTTSTM WND DMG4 Sse Grand Forks, NDOFF DUTY NWS EMPLOYEE REPORTED LAMP POST DOWN. TIME ESTIMATED FROM RADAR.
Jul 23, 12:51 AM CDTTSTM WND DMGReynolds, NDSEVERAL LARGE TREES BLOWN DOWN IN REYNOLDS. REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR.
Jul 23, 12:51 AM CDTTSTM WND DMGReynolds, NDSEVERAL TREES DOWN IN REYNOLDS. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Jul 23, 12:51 AM CDTTSTM WND GST 702 E Emerado, NDPEAK WIND MEASURED AT AN NDAWN STATION AT 10 METERS. METAL ROOFING WAS BENT UPWARDS ON A POLESHED LOCATED SOUTH OF THE GRAND FORKS AIRPORT.
Jul 23, 12:51 AM CDTTSTM WND GST 702 E Emerado, NDNDAWN REPORTS A GUST OF 70 MPH AT 10 METERS.
Jul 23, 12:57 AM CDTTSTM WND DMGGrand Forks, NDSEVERAL TREES DOWNED AND DAMAGED AS WELL AS DAMAGE TO FENCES, A GARAGE, AND SMALL OUTDOOR BUILDINGS IN GRAND FORKS. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Jul 23, 1:04 AM CDTTSTM WND DMGManvel, NDTREE DOWN IN MANVEL. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Jul 23, 1:05 AM CDTTSTM WND GST 624 Nnw Grand Forks, NDPEAK WIND MEASURED AT AN NDDOT RWIS STATION ON INTERSTATE 29, AT MP 145.
Jul 23, 1:05 AM CDTTSTM WND GST 624 Nnw Grand Forks, NDMEASURED AT DOT STATION.
Jul 23, 1:06 AM CDTTSTM WND GST 615 W Grand Forks, ND
Jul 23, 1:10 AM CDTTSTM WND DMG3 S Grand Forks, NDNUMEROUS LARGE TREE BRANCHES BROKEN DOWN AROUND TOWN. SEVERAL LARGE COTTON WOOD, ASH, AND SPRUCE TREES BROKEN DOWN FROM SOUTHERN GRAND FORKS, ACROSS GRAND FORKS AND WALLE TOWNSHIPS.
Jul 23, 1:14 AM CDTTSTM WND DMGCrookston, MNSEVERAL TREES DOWNED AND DAMAGED AS WELL AS DAMAGE TO A GARAGE AND OUTDOOR RECREATIONAL EQUIPMENT IN CROOKSTON. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Jul 23, 1:15 AM CDTTSTM WND DMG1 Nnw Fisher, MNFARMSTEAD HAD SMALLER TREE BRANCHES OF 4 TO 6 INCHES BROKEN OFF AND THE TOP OF AN EVERGREEN TREE SNAPPED OFF.
Jul 23, 1:15 AM CDTTSTM WND DMGFisher, MNSEVERAL LARGE BRANCHES OF UP TO 12 INCH DIAMETER SNAPPED OFF. ONE TREE OF 12 TO 18 INCHES IN DIAMETER SNAPPED. ONE YOUNGER EVERGREEN OF APPROXIMATELY 10-12 INCHES UPROOTED. TIME OF OCCURRENCE BETWEEN 1:15 AM AND 1:45 AM.
Jul 23, 1:15 AM CDTTSTM WND GST 62Crookston, MN
Jul 23, 1:18 AM CDTTSTM WND GST 721 Nw Bygland, MNPEAK WIND MEASURED AT A PERSONAL WEATHER STATION. SEVERAL LARGE TREES BROKEN DOWN IN SHELTER BELTS AROUND BYGLAND TOWNSHIP.
Jul 23, 1:18 AM CDTTSTM WND GST 721 Nw Bygland, MNMEASURED AT PERSONAL WEATHER STATION.
Jul 23, 1:20 AM CDTTSTM WND GST 622 Nnw Crookston, MNPEAK WIND MEASURED AT THE CROOKSTON AIRPORT /KCKN/. SEVERAL TREES WERE REPORTED BLOWN DOWN IN THE COMMUNITIES OF FISHER AND CROOKSON.
Jul 23, 1:25 AM CDTTSTM WND GST 801 Wnw Mallory, MNPEAK WIND MEASURED AT A MNDOT RWIS STATION. MULTIPLE WIND GUSTS MEASURED AT 60 MPH OR GREATER FROM 120 THROUGH 125 AM CDT. NUMEROUS TREES SNAPPED OR UPROOTED IN SHELTER BELTS ACROSS HUNTSVILLE AND FISHER TOWNSHIPS.
Jul 23, 1:25 AM CDTTSTM WND GST 80Mallory, MNMEASURED AT DOT STATION.
Jul 23, 1:36 AM CDTTSTM WND GST 684 Nne Fisher, MNPEAK WIND MEASURED AT A PERSONAL WEATHER STATION.
Jul 23, 1:36 AM CDTTSTM WND GST 684 Nne Fisher, MNMEASURED AT PERSONAL WEATHER STATION.
Jul 23, 1:44 AM CDTTSTM WND DMGErskine, MNFLAG POLE SNAPPED AND DAMAGE TO OUTDOOR FURNITURE. REPORT VIA SOCIAL MEDIA.
Jul 23, 1:44 AM CDTTSTM WND GST 0Erskine, MNA FLAG POLE WAS SNAPPED, LARGE TREE BRANCHES WERE BROKEN DOWN, AND OUTDOOR FURNITURE WAS TOSSED ABOUT. REPORT AND PHOTOS POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR.
Jul 23, 1:50 AM CDTTSTM WND DMG3 S Erskine, MNBOAT DOCK ROLLED OVER IN THE WATER AND BROKEN INTO PIECES. BOAT AND BOAT LIFT INTO NEIGHBORING AREA AND LANDED UPSIDE DOWN JUST OFFSHORE.
Jul 23, 1:50 AM CDTTSTM WND DMG3 S Erskine, MNDELAYED REPORT BOAT DOCK ROLLED OVER IN THE WATER AND IN PIECES. BOAT AND LIFT BLEW INTO NEIGHBORS AREA LANDING UPSIDE DOWN JUST OFF THE SHORE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 35 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 9:57 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 5.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2022-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2022-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

118 
WUUS53 KFGF 230543
SVRFGF
MNC005-007-029-087-107-113-119-125-NDC035-039-091-097-230645-
/O.NEW.KFGF.SV.W.0201.220723T0543Z-220723T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1243 AM CDT Sat Jul 23 2022

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Red Lake County in northwestern Minnesota...
  Norman County in northwestern Minnesota...
  Polk County in northwestern Minnesota...
  Southwestern Beltrami County in north central Minnesota...
  Mahnomen County in northwestern Minnesota...
  North central Becker County in northwestern Minnesota...
  Pennington County in northwestern Minnesota...
  Clearwater County in northwestern Minnesota...
  Grand Forks County in northeastern North Dakota...
  Traill County in southeastern North Dakota...
  East central Griggs County in southeastern North Dakota...
  Steele County in southeastern North Dakota...

* Until 145 AM CDT.

* At 1243 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles south of Alvarado to near Reynolds to 6
  miles northeast of Hope, moving east at 85 mph.

  THESE ARE DESTRUCTIVE STORMS.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Reynolds, Buxton and Thompson around 1245 AM CDT.
  Tabor, Sherack and Roseville around 1250 AM CDT.
  Eldred, Angus and Blanchard around 1255 AM CDT.
  Hillsboro around 100 AM CDT.

Other locations in the path of these severe thunderstorms include
Harold, Kelso and Greenview.

This includes Interstate 29 between mile markers 94 and 159.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4756 9508 4712 9570 4737 9808 4771 9766
      4819 9756 4811 9492
TIME...MOT...LOC 0543Z 274DEG 73KT 4810 9703 4769 9714 4736 9760 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Rick/JR
1 follow-up statement
483 
WWUS53 KFGF 230618
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
118 AM CDT Sat Jul 23 2022

NDC039-230627-
/O.CAN.KFGF.SV.W.0201.000000T0000Z-220723T0645Z/
Griggs ND-
118 AM CDT Sat Jul 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRIGGS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Minnesota...and southeastern and northeastern North
Dakota.

LAT...LON 4756 9508 4712 9570 4732 9757 4769 9746
      4818 9730 4811 9492
TIME...MOT...LOC 0617Z 270DEG 73KT 4806 9609 4765 9621 4732 9667 

$$

MNC005-007-029-087-107-113-119-125-NDC035-091-097-230645-
/O.CON.KFGF.SV.W.0201.000000T0000Z-220723T0645Z/
Red Lake MN-Norman MN-Polk MN-Beltrami MN-Mahnomen MN-Becker MN-
Pennington MN-Clearwater MN-Grand Forks ND-Traill ND-Steele ND-
118 AM CDT Sat Jul 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR RED LAKE...NORMAN...POLK...SOUTHWESTERN BELTRAMI...MAHNOMEN...
NORTH CENTRAL BECKER...PENNINGTON...CLEARWATER...EASTERN GRAND
FORKS...TRAILL AND SOUTHEASTERN STEELE COUNTIES...

At 117 AM CDT, severe thunderstorms were located along a line
extending from near Hazel to Maple Bay to 7 miles southwest of
Hadler, moving east at 85 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
  Mentor, Maple Bay, Hazel, Erskine, High Landing, Winger, McIntosh, 
  Twin Valley, Gary, Red Lake Nation, Olga, Faith, Weme, Mahnomen 
  and Gonvick.

This includes Interstate 29 between mile markers 94 and 159.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4756 9508 4712 9570 4732 9757 4769 9746
      4818 9730 4811 9492
TIME...MOT...LOC 0617Z 270DEG 73KT 4806 9609 4765 9621 4732 9667 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Rick/JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:10 AM CDT, 33 minutes earlier.

Area forecast discussion, Jul 23, 12:10 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1210 AM CDT Sat Jul 23 2022

.UPDATE...
Issued at 1210 PM CDT Fri Jul 22 2022

Storms with 60-80 mph winds continue to push into eastern ND, and
should move into the northern RRV in the next few hours. Think the
storms will continue to be severe for a bit longer, but as they
push further into MN that there should be some weakening as the
storms start to pull in slightly more dry and stable air. There
will be additional thunderstorm development over south central ND
as the low level jet cranks up towards morning, and that activity
will clip our southern counties as we head into Saturday.

UPDATE Issued at 1001 PM CDT Fri Jul 22 2022

Strong to severe convection knocking on the door of our western
counties, and severe thunderstorm watch was just issued. There
will be continued threat for severe with MU CAPE up to 3000 J/kg
and more than enough shear. Greatest threats will be hail up to
ping pong ball sized and winds up to 70 mph possible.

UPDATE Issued at 627 PM CDT Fri Jul 22 2022

No major changes to this forecast update. Skies remain clear
across most of the area with mostly light winds outside of the
eastern fringes of the CWA. Obviously concern will be shifting
towards the initiating convection in Saskatchewan (see MCD from
SPC).

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 218 PM CDT Fri Jul 22 2022

Convective chances later tonight through Saturday morning are the
main forecast challenge, as they would bring the most potential
impacts to the FA.

No activity is expected through the late afternoon and early
evening. By mid to late evening (post 9 pm), the low level jet and
850mb warm advection begin to increase, focused into northwest
and north central North Dakota. A short wave should also be moving
into this region, helping to initiate thunderstorms to the west of
this FA. This activity would then continue to push east-southeast
into this FA in the mid to late evening. A timing estimate would
be 9 to 10 pm around Devils Lake, and 11 pm to midnight in the
northern Red River Valley. The HREF UH tracks show some longer
sustained updrafts possible from these storms as they track into
the Devils Lake region, and possibly the northern valley. So a few
strong to severe mid to late evening storms remain possible.

By 4-5 am early Saturday morning, the low level jet and warm
advection become stronger, and this time focus into the ND/SD
border region south of Bismarck. The CAMs develop a new area of
convection there, and track it east-southeast along the ND/SD
border and adjacent areas of west central MN into early Saturday
morning. Again, the HREF shows some longer UH tracks with this
area, but more so into northeast SD. There may be a lull in
activity during the late morning into early afternoon. Clearing
skies and plenty of residual moisture in place should result in
building afternoon CAPE over the FA, with 30-35 knots of 0-6km
effective shear. The potential surface features are a little
harder to place, but there could still be a lingering low and
front. CAMs show isolated shower/storm development in the late
afternoon and possibly early evening. Again, the HREF UH tracks
show a few longer tracks, especially across northwest MN. Most of
this activity should diminish in the early evening, with loss of
heating (and no low level jet).

.LONG TERM...(Sunday through Friday)
Issued at 218 PM CDT Fri Jul 22 2022

Between Sunday through Friday, the probability for widespread
hazardous weather is currently low, less than 10%. Overall synoptic
features that are likely to drive sensible weather across our region
include strong and amplified upper ridging over the northeast
Pacific, transient but redeveloping upper troughing near the Hudson
Bay, and an persistent weak but broad anticyclone in the southern
tier of the CONUS. This type of pattern will promote generally zonal
to northwesterly flow aloft over our region as the jet stream is
expected to generally be positioned lee of the NE Pacific upper
ridge and along the southern flanks of the Hudson Bay troughing.
Augmentation of the jet is likely dependent upon amplitude and
position of the Hudson Bay troughing.

There are two notable waves being progged by ensembles assoc with
the Hudson Bay troughing. The first is already east of the area by
Sunday (and is responsible for tonight-Saturday's convection). This
should help scour away overall moisture content while allowing
cooler than average temps into the area. General expectation is for
daytime temps into the 70s with lows in the 50s, perhaps flirting
with upper 40s in typically cold spots like NW MN. Factors like sfc
dew pts and currently seasonal peak ET lower confidence in overnight
lows. The next notable wave comes around the late Monday - Tuesday
timeframe. There is a window of return low level flow ahead of this
wave to aid in some moisture/instability return, although the window
is rather short. This along with ET effects lowers confidence is not
high how much moisture/instability can recharge into the area ahead
of this notable wave, and will be the main factor in determining
intensity and coverage of convection given high confidence in
available shear as the strong wave moves near the region. However,
this should be the next appreciable chance for convection given the
magnitude of forcing expected with this wave. Even the ensemble
cluster with least amplitude brings in notable forcing for ascent.
Behind this wave, a short period of cooler than average temps are
expected followed by general increase in temps towards seasonably
average as some of the NE Pacific ridge attempts to push east into
the western continent.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1210 PM CDT Fri Jul 22 2022

Convection moving into northeastern ND will continue eastward into
northwestern MN during the next few hours. VCTS at most sites,
with some prevailing thunderstorms at least at the northern sites.
This will be the first round from 06-09Z, with additional showers
and thunderstorms moving in towards 12Z as another round gets
going to our west. Mostly VFR conditions with this activity, but
there will be some periodic MVFR when vis and ceilings go down
briefly with heavy rain. All sites should be VFR by morning,
although there will be some continued VCSH and VCTS. Winds will
be variable with thunderstorms, then begin to shift around from
the east to north and northwest as low pressure moves across the
area.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...JR
SHORT TERM...Godon
LONG TERM...CJ
AVIATION...JR
Hazardous weather outlook, Jul 22, 8:25 AM CDT, 16 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
825 AM CDT Fri Jul 22 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-231330-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
825 AM CDT Fri Jul 22 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Thunderstorms will be possible this evening in the Devils Lake
basin after 9 pm, then into the Red River valley around or after
midnight. The strongest of these storms will be capable of wind
gusts to 70 mph and hail around an inch and a half in diameter.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible Saturday morning into the early
afternoon with the best chances for severe storms in the southern
valley and lakes country of Minnesota. Any of these storms may
have winds to 60 mph and hail up to an inch in size.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jul 22, 11:11 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1111 PM CDT FRI JUL 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND GST     2 N WEBSTER             48.31N 98.88W
07/22/2022  M60 MPH          RAMSEY             ND   MESONET

            NDAWN STATION REPORTS 60 MPH WIND GUST.

&&
Local storm report, Jul 22, 11:23 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1123 PM CDT FRI JUL 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND GST     2 W DEVILS LAKE         48.11N 98.92W
07/22/2022  M61 MPH          RAMSEY             ND   AWOS

            DEVILS LAKE AWOS REPORTS 61 MPH.

&&
Local storm report, Jul 22, 11:36 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1136 PM CDT FRI JUL 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     TSTM WND GST     4 SSW DEVILS LAKE       48.06N 98.91W
07/22/2022  M69 MPH          RAMSEY             ND   DEPT OF HIGHWAYS

            REPORT FROM THE DEVILS LAKE RWIS.

&&
Local storm report, Jul 23, 12:06 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1206 AM CDT SAT JUL 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     TSTM WND GST     2 NE PEKIN              47.81N 98.30W
07/22/2022  M80 MPH          NELSON             ND   MESONET

            GUST AT 10 METERS COURTESY OF NDAWN.

&&
Local storm report, Jul 23, 12:17 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1217 AM CDT SAT JUL 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND GST     6 N MICHIGAN            48.11N 98.12W
07/23/2022  M58 MPH          NELSON             ND   MESONET

            PERSONAL WEATHER STATION REPORTS 58 MPH.

&&
Local storm report, Jul 23, 12:26 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1226 AM CDT SAT JUL 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND GST     2 N LOGAN CENTER        47.83N 97.82W
07/23/2022  M65 MPH          GRAND FORKS        ND   MESONET

            NDAWN REPORTS 65 MPH AT 10 METERS.

&&

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:19 PM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Ramsey, Towner56 min
Jul 22, 10:33 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBenson, Ramsey42 min
Jul 22, 11:03 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBenson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more57 min
Jul 22, 11:14 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBenson, Eddy46 min
Jul 22, 11:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFGrand Forks, Nelson, Ramsey, Walsh53 min
Jul 23, 12:00 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Eddy, Grand Forks, Griggs, Nelson, Steele and 1 more45 min
Jul 23, 12:23 AM CDTTornado Warning Tornado observedFGFGrand Forks, Traill37 min
Jul 23, 1:40 AM CDTSevere Thunderstorm Warning Considerable damage threatFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen, Norman and 3 more65 min
Jul 23, 2:45 AM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2022Severe Thunderstorm Warnings in North Dakota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.